MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135241
Medical Device Problem Codes Break (1069); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during use, there was a rupture in the catheter extension tube, and oozing blood was found.It was also stated that there was a leak at the bifurcate.There was nothing unusual observed on the device prior to use.Besides the reported issue, there were no other visible defects or damages found on the product at the time of the event.Flushing was done with no abnormalities.The catheter was not repaired.There was no luer adapter issue, and tego was not utilized.Iodophor was the cleaning agent used on the device.The insertion site was treated prior to product placement.No excessive force was used on the device.An extracorporeal circulation line was the other product utilized with the device.The catheter was replaced as a remedial action.A small amount of blood loss occurred, and blood transfusion was not required due to the event.No treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one catheter, with a pin-hole leak.There appeared to be no abnormalities with the device.It was reported that there was a leak on the extension tube and the bifurcate was cracked.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur by the catheter coming into contact with a sharp instrument during use.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted one catheter, with a pin-hole leak.There appeared to be no abnormalities with the device.It was reported that there was a leak on the extension tube and the bifurcate was cracked.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur by the catheter coming into contact with a sharp instrument during use.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21606406
Report Number1282497-2025-00150
Device Sequence Number9275374
Product Code MPB
UDI-Device Identifier10884521006539
UDI-Public10884521006539
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135241
Device Catalogue Number8888135241
Device Lot Number2324000153
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer04/16/2025
05/08/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/18/2025
05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexUnknown